MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-23
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Expiration Date Error (2528)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 10/26/2016
Type of Reportable Event Death
Event or Problem Description
Clinical information: crd_1025 - portico valve-in-valve retrospective registry, patient site id: (b)(6).It was reported that on (b)(6) 2016, a 23mm portico valve was implanted using a flexnav delivery system during a valve-in-valve procedure.The portico valve was implanted into a previously implanted 23mm non-abbott valve.The route for the transcatheter aortic valve replacement was the right transfemoral artery.Following the implant of the valve, the tavr access route was closed using an angio-seal closure device.The non-tavr access site on the right side was closed with a prostar closure device.2 sutures were also placed.On (b)(6) 2016, there was bleeding at the access point from the right groin and clopidogrel treatment was paused.Over the next two days there was swelling and a hematoma in the left groin, and the scrotum became swollen.Pain medication was increased.There was no suspicion of bacterial infection.On (b)(6) 2016, the patient was discharged.On (b)(6) 2016, the patient passed away due to heart failure.On the label of the 23mm portico valve, the expiration date was listed as 18 february 2017 instead of 19 february 2016.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of bleeding at the access point from the right groin while delivery system was mobilizing in the patient, swelling and a hematoma in the left groin, swollen scrotum and patient death due to heart failure was reported.The patient's medical history included aortic valve replacement, coronary artery disease, coronary artery bypass graft, hyperlipidemia and hypertension.Based om information received from field, there was no blood transfusion required and there was no suspicion of bacterial infection.Field indicated that pain medication was increased.A returned device assessment could not be performed as the device remained implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Information from field indicated that the portico valve was implanted into a previously implanted 23 mm non-abbott valve.Please note that per the instructions for use, "the portico¿ valve, shown below (page 2), is designed to be implanted in the native aortic heart valve without open heart surgery and without concomitant surgical removal of the failed native valve.".
 
Additional Manufacturer Narrative
An event of bleeding at the access point from the right groin while delivery system was mobilizing in the patient, swelling and a hematoma in the left groin, swollen scrotum and patient death due to heart failure was reported.The patient's medical history included aortic valve replacement, coronary artery disease, coronary artery bypass graft, hyperlipidemia and hypertension.Based om information received from field, there was no blood transfusion required and there was no suspicion of bacterial infection.Field indicated that pain medication was increased.A returned device assessment could not be performed as the device remained implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Information from field indicated that the portico valve was implanted into a previously implanted 23 mm non-abbott valve.Please note that per the instructions for use, artmt600115937 - a, "the portico valve was implanted into a previously implanted 23mm non-abbott valve.Correction: d4.
 
Event or Problem Description
Clinical information: (b)(6).It was reported that on (b)(6) 2016, a 23mm portico valve was implanted using a flexnav delivery system during a valve-in-valve procedure.The portico valve was implanted into a previously implanted 23mm non-abbott valve.The route for the transcatheter aortic valve replacement was the right transfemoral artery.Following the implant of the valve, the tavr access route was closed using an angio-seal closure device.The non-tavr access site on the right side was closed with a prostar closure device.2 sutures were also placed.On(b)(6) 2016, there was bleeding at the access point from the right groin and clopidogrel treatment was paused.Over the next two days there was swelling and a hematoma in the left groin, and the scrotum became swollen.Pain medication was increased.There was no suspicion of bacterial infection.On (b)(6) 2016, the patient was discharged.On (b)(6) 2016, the patient passed away due to heart failure.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16796701
Report Number2135147-2023-01775
Device Sequence Number3138967
Product Code NPT
UDI-Device Identifier05415067010728
UDI-Public05415067010728
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2017
Device Model NumberPRT-23
Device Catalogue NumberPRT-23
Device Lot Number5402336
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer05/31/2023
06/06/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date06/01/2023
06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexMale
Patient Weight120 KG
Patient EthnicityNon Hispanic
Patient RaceWhite